Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 191, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 20, 2007, 4:03 PM EDT for Fayette County, Ohio. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2007, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 20, 2007, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Fayette County, OH
The radar
The Cincinnati radar (KILN), 34 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 4:09 PM EDT | TSTM WND DMG | Washington Court House, OH | LARGE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 202003
SVRILN
OHC047-202030-
/O.NEW.KILN.SV.W.0191.070820T2003Z-070820T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT MON AUG 20 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...
* UNTIL 430 PM EDT.
* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JASPER MILLS
TO NEW MARTINSBURG...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WASHINGTON COURT HOUSE...
BLOOMINGBURG...
IN ADDITION...NEW MARTINSBURG...STAUNTON...ROCK MILLS...GOOD HOPE AND
PANCOASTBURG ARE NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND
SOUTHWESTERN OHIO.
LAT...LON 3966 8326 3952 8326 3937 8338 3937 8358
3952 8358 3954 8357 3955 8360 3956 8360
TIME...MOT...LOC 2003Z 250DEG 34KT 3954 8352 3940 8352
$$
FRANKS1 follow-up statement
000
WWUS51 KILN 202017
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
416 PM EDT MON AUG 20 2007
OHC047-202030-
/O.CON.KILN.SV.W.0191.000000T0000Z-070820T2030Z/
FAYETTE OH-
416 PM EDT MON AUG 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN AND EASTERN FAYETTE COUNTY IN CENTRAL OHIO...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BLOOMINGBURG TO ROCK MILLS...MOVING NORTHEAST AT 45 MPH. THESE
STORMS ARE GOING TO INTERSECT WITH AN OUTFLOW FROM ANOTHER
THUNDERSTORM AND ARE EXPECED TO INTENSIFY.
THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEAST FAYETTE
COUNTY...INCLUDING PANCOASTBURG.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3966 8326 3952 8326 3937 8338 3937 8358
3952 8358 3954 8357 3955 8360 3956 8360
TIME...MOT...LOC 2016Z 229DEG 41KT 3964 8337 3950 8338
$$
FRANKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:37 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 20, 1:37 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
137 PM EDT MON AUG 20 2007
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHEAST INTO THE LOWER GREAT LAKES TODAY.
WARM...MOIST AIR ACROSS THE REGION WILL RESULT IN SHOWERS AND
THUNDERSTORMS. FOR TONIGHT...THE REMNANTS OF TROPICAL STORM ERIN
WILL MOVE ACROSS THE AREA...BRINGING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
OPERATIONAL MODELS ARE IN FAIRLY DECENT AGREEMENT IN TERMS OF
SYNOPTIC SCALE FEATURES. THUS...WILL USE A BLEND OF THESE...AND
THE LATEST RUC40 MODEL FOR THE NEAR TERM.
A WARM FRONT EXTENDED FROM THE MIDDLE MS RIVER VLY INTO THE LOWER
OHIO VALLEY EARLY THIS MORNING. THIS FRONT IS FORECAST TO LIFT NE
INTO THE LOWER GREAT LAKES BY THIS AFTN. MOSAIC RADAR CONTINUES TO
INDICATE THAT THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS ARE
NORTH OF THIS BOUNDARY ACRS NE IL...NRN IN...SRN LOWER
MICHIGAN AND NRN OHIO. THIS IS WHERE THE BEST 925 MB-850 MB LOW
LVL CONVERGENCE/FORCING IS OCCURRING. THIS FORCING IS EXPECTED
TO LIFT SOME TO THE NE BY THIS AFTERNOON. THUS...WIDESPREAD
SYNOPTIC SCALE PCPN IS NOT EXPECTED ACRS OUR REGION THIS MORNING.
FOR THIS AFTN...MODELS CONTINUE TO DESTABILIZE THE ATMOSPHERE.
THIS DESTABILIZATION...ALONG WITH THE APCH OF AN UPR LVL S/WV FROM
THE WEST...WILL RESULT IN MAINLY SCATTERED CONVECTION. WITH HIGH
PRECIPITABLE WATER VALUES NEAR 2 INCHES...ANY THUNDERSTORM WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL. SINCE THE MORE WIDESPREAD AND
PROLONGED PERIOD OF PCPN IS EXPECTED OVERNIGHT WITH THE REMNANTS
OF TROPICAL STORM ERIN...HAVE OPTED TO ISSUE FLOOD WATCH FOR THIS
PERIOD. MORE ON THIS TOPIC WILL BE DISCUSSED IN THE SHORT TERM
SECTION.
AS FOR TEMPERATURES TODAY...IT SHOULD NOT TAKE MUCH SUNSHINE TO
BOOST TEMPERATURES INTO THE 80S AND PERHAPS LOWER 90S. THUS...HAVE
LEFT PREVIOUS FCSTERS HIGHS IN TACT.
FINALLY...SPC HAS THE ENTIRE REGION UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY INTO TONIGHT. THE PRIMARY THREAT WILL BE LARGE
HAIL AND DAMAGING THUNDERSTORM WINDS. IF THIS TRANSPIRES...IT WILL
LIKELY BE FROM MID AFTN INTO EARLY EVENING.
NO UPDATE IS NEEDED LATE THIS MORNING. EXPECT CONVECTION TO
BECOME MORE WIDESPREAD THIS AFTERNOON AS FORECAST. WILL MONITOR
TEMPERATURES SINCE CVG HAS BEEN EASILY REACHING 90 SO WE MAY NEED
TO BUMP UP THE FORECAST A COUPLE DEGREES IN A LATER UPDATE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THE REMNANTS OF TROPICAL STORM ERIN ARE EXPECTED TO PASS ACROSS
THE REGION OVERNIGHT. THE BEST LOW LVL FORCING AND UPR DYNAMICS
ARE EXPECTED MAINLY ALONG AND NORTH OF THE OHIO RIVER.
HOWEVER...GIVEN THAT THERE IS STILL SOME UNCERTAINTY IN THE EXACT
TRACK AND POSSIBLE MESOSCALE INTERACTIONS...HAVE OPTED FOR HIGH POPS
EVEN SOUTH OF THE OHIO RIVER. THIS SYSTEM WILL BE ACCOMPANIED WITH
HIGH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES. THUS...DESPITE
THE REGION BEING IN A DROUGHT SITUATION...ANY HEAVY RAINFALL ON
DRY...HARD SOILS CAN STILL LEAD TO POTENTIAL FLOODING PROBLEMS.
HENCE...HAVE ISSUED A FLOOD WATCH FOR THE ENTIRE REGION.
THE REMNANTS OF ERIN WILL MOVE EAST OF THE REGION ON TUESDAY.
CHANCES OF SHOWERS AND THUNDERSTORMS WILL DECREASE RAPIDLY FROM
WEST TO EAST BETWEEN THE 10Z AND 15Z TIME FRAME. HAVE LEFT A CHC
FOR SHOWERS AND THUNDERSTORMS IN THE AFTN GIVEN THAT THE AIRMASS
WILL DESTABILIZE ONCE AGAIN...AND THERE IS STILL THE POTENTIAL
FOR WEAK IMPULSES IN THE FLOW ALOFT TO ACT AS A TRIGGERING
MECHANISM.
FOR TUESDAY NIGHT...SKIES WILL BECOME PARTLY CLOUDY. THERE WILL
STILL BE A SMALL RISK OF A SHOWER OR THUNDERSTORM.
LOWS TONIGHT WILL REMAIN WARM DUE TO THE HUMID AIRMASS...MAINLY IN
THE UPPER 60S TO LOWER 70S. HIGHS ON TUESDAY WILL RANGE FROM THE
LOWER 80S NE TO NEAR 90 ALONG AND SOUTH OF THE OHIO RIVER. LOWS
TUESDAY NIGHT WILL AGAIN RANGE FROM THE UPPER 60S TO LOWER 70S.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A FRONTAL BOUNDARY WILL REMAIN MAINLY TO THE NORTH OF OUR REGION
THROUGH THE END OF THE WORK WEEK AS MID/UPPER LEVEL RIDGING
BUILDS NORTHWARD FROM THE SOUTH. THIS WILL CONTINUE TO KEEP OUR FA
ON THE EDGE OF BETTER CHANCE OF PCPN...AND WITH FA IN THE WARM
SECTOR...WILL TRY TO LIMIT POPS TO 20 PERCENT OR LESS WEDNESDAY
THROUGH FRIDAY. RIDGE WILL BREAK DOWN OVER THE WEEKEND WITH
ASSOCIATED COLD FRONT MOVING ACROSS OUR AREA...LEADING TO A BETTER
CHANCE OF THUNDERSTORMS FOR SATURDAY.
GFS ENSEMBLE MEAN STILL NOT AS AGGRESSIVE AS THE OPERATIONAL GFS AND
ECMWF BUILDING RIDGE UP INTO OUR SOUTHERN FA THROUGH LATE IN THE
WEEK. AS A RESULT...WILL GO AHEAD AND TWEAK HIGH TEMPS UP A DEGREE
OR TWO...PARTICULARLY FOR WEDNESDAY THROUGH FRIDAY.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
FIRST 2 HOURS OF FORECAST ARE VFR. CONDITIONS ARE DETERIORATING
RAPIDLY WITH SCATTERED CONVECTION BEGINNING ALREADY NEAR DAY AND
ILN. CMH AND LCK CAN ANTICIPATE SCATTERED CONVECTION WITH
TEMPORARY MVFR VISIBILITIES STARTING AT 20Z. CVG AND LUK CAN
EXPECT SCATTERED CONVECTION WITH TEMPORARY MVFR VISIBILITIES
STARTING BY 23Z. WIDESPREAD CONVECTION WILL BRING VISIBILITIES AS
LOW AS IFR AND MVFR CEILINGS TO ALL TAF SITES TONIGHT ESPECIALLY
BETWEEN 04Z AND 10Z. THOUGH DAY ILN CMH AND LCK WILL RETAIN MVFR
CEILINGS...SOME IMPROVEMENT WILL OCCUR AFTER 12Z WITH VFR FORECAST
AT CVG AND LUK
OUTLOOK...TSTMS POSSIBLE TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH LATE TONIGHT
FOR OHZ026-034-035-042>046-051>056-060>065-070>074-
077>082-088.
KY...FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH LATE TONIGHT
FOR KYZ089>100.
IN...FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH LATE TONIGHT
FOR INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...Hazardous weather outlook, Aug 20, 3:40 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 340 PM EDT MON AUG 20 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056- 060>065-070>074-077>082-088-211945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-UNION OH-DELAWARE- MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 340 PM EDT MON AUG 20 2007 ...SEVERE THUNDERSTORM WATCH 621 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY. HEAT INDEX VALUES MAY APPROACH 100 DEGREES DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ026-034-035-043-044-211945- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN- 340 PM EDT MON AUG 20 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY. HEAT INDEX VALUES MAY APPROACH 100 DEGREES DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Aug 20, 12:23 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1223 PM EDT MON AUG 20 2007 OHZ034-201700- MERCER OH- 1223 PM EDT MON AUG 20 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY THROUGH 100 PM EDT... AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR CHATTANOOGA...MOVING EAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... ROCKFORD...TAMA...MENDON AND NEPTUNE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 12:26 AM EDT | Severe Thunderstorm Warning | ILN | Preble | 31 min |
| Aug 20, 4:06 AM EDT | Flood Watch | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.